Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Mar 24, 2014, 3:11 PM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Mar 25, 2014, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2014, 3:11 PM CDT (20:11 UTC)
- In effect from
- Mar 25, 2014, 1:00 PM CDT
- Expired
- Mar 25, 2014, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS84 KMOB 242011 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT MON MAR 24 2014 ...RED FLAG WARNING IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SOUTHWEST ALABAMA DUE TO HUMIDITY EXPECTED TO BE BELOW 24 PERCENT IN EXCESS OF 4 OR MORE CONSECUTIVE HOURS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SOUTHWEST ALABAMA DUE TO HUMIDITY LIKELY TO BE BELOW 24 PERCENT IN EXCESS OF 4 OR MORE CONSECUTIVE HOURS... .A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TONIGHT FOLLOWED BY LOW HUMIDITY TUESDAY AND WEDNESDAY. LOWEST RELATIVE HUMIDITY IN THE LOW 20S BOTH TUESDAY AND WEDNESDAY AFTERNOONS. ALZ051>062-251215- /O.NEW.KMOB.FW.W.0014.140325T1700Z-140325T2300Z/ /O.NEW.KMOB.FW.A.0004.140326T1700Z-140327T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- 311 PM CDT MON MAR 24 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT TUESDAY FOR SOUTHWEST ALABAMA DUE TO HUMIDITY EXPECTED TO BE BELOW 24 PERCENT IN EXCESS OF 4 OR MORE CONSECUTIVE HOURS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SOUTHWEST ALABAMA DUE TO HUMIDITY LIKELY TO BE BELOW 24 PERCENT IN EXCESS OF 4 OR MORE CONSECUTIVE HOURS... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060...061 AND 062. * RELATIVE HUMIDITY: 19 TO 22 PERCENT. * WINDS: NORTHWEST 12 TO 16 MILES AN HOUR. * DISPERSIONS: AROUND 90 TUESDAY MID-AFTERNOON. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
906 WWUS84 KMOB 242240 AAA RFWMOB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 540 PM CDT MON MAR 24 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT TUESDAY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO MARGINALLY LONG DURATION OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY... .REINFORCING HIGH PRESSURE WILL MOVE INTO THE REGION LATE TONIGHT INTO TUESDAY WITH BREEZY NORTHWESTERLY WINDS USHERING COOLER AND MUCH DRIER AIR INTO THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE LOWER 20S ON TUESDAY AND AROUND 20 PERCENT ON WEDNESDAY. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS ON THURSDAY. ALZ051>062-251445- /O.CON.KMOB.FW.W.0014.140325T1700Z-140325T2300Z/ /O.CON.KMOB.FW.A.0004.140326T1700Z-140327T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- 540 PM CDT MON MAR 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT TUESDAY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO MARGINALLY LONG DURATION OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060...061 AND 062. * RELATIVE HUMIDITY: 18 TO 22 PERCENT. * WINDS: NORTHWEST 12 TO 18 MPH TUESDAY AND NORTHEAST 4-8 MPH WEDNESDAY. * DISPERSIONS: AROUND 90 TUESDAY MID-AFTERNOON. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
415 WWUS84 KMOB 251046 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 546 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO POTENTIAL OF A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY... .STRONG HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST TODAY...RESULTING IN CRITICALLY LOW DAYTIME HUMIDITY AND STRONG NORTHWESTERLY MIXED LAYER FLOW AREAWIDE. GOOD DISPERSION FORECAST TODAY. THE HIGH MOVES EASTWARD ON WEDNESDAY...WITH ANOTHER DRY DAY FORECAST FOR THE CENTRAL GULF COAST. ALZ063-064-FLZ001>006-MSZ067-075-076-078-079-252300- /O.EXB.KMOB.FW.W.0014.140325T1800Z-140325T2300Z/ LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- 546 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 063 AND 064. FIRE WEATHER ZONES 001...002...003...004...005 AND 006. FIRE WEATHER ZONES 067...075...076...078 AND 079. * RELATIVE HUMIDITY: 19 TO 24 PERCENT. * WINDS: NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH. * DISPERSIONS: AROUND 90 TODAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS AND STRONG NORTHWEST WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ALZ051>062-260300- /O.EXT.KMOB.FW.W.0014.140325T1800Z-140325T2300Z/ /O.CON.KMOB.FW.A.0004.140326T1700Z-140327T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- 546 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHWEST ALABAMA DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SOUTHWEST ALABAMA DUE TO DUE TO POTENTIAL OF A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060...061 AND 062. * RELATIVE HUMIDITY: 19 TO 24 PERCENT TODAY AND NEAR 20 PERCENT ON WEDNESDAY. * WINDS: NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH. * DISPERSIONS: AROUND 90 TODAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...DRY FUELS AND STRONG NORTHWEST WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. THE FIRE WEATHER WATCH ON WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
843 WWUS84 KMOB 251101 CCA RFWMOB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 553 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO POTENTIAL OF A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY... .STRONG HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST TODAY...RESULTING IN CRITICALLY LOW DAYTIME HUMIDITY AND STRONG NORTHWESTERLY MIXED LAYER FLOW AREAWIDE. GOOD TO EXCELLENT DISPERSION FORECAST TODAY. THE HIGH MOVES EASTWARD ON WEDNESDAY...WITH ANOTHER DRY DAY FORECAST FOR THE CENTRAL GULF COAST. ALZ063-064-FLZ001>006-MSZ067-075-076-078-079-252300- /O.COR.KMOB.FW.W.0014.140325T1800Z-140325T2300Z/ LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- 553 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 063 AND 064. FIRE WEATHER ZONES 001...002...003...004...005 AND 006. FIRE WEATHER ZONES 067...075...076...078 AND 079. * RELATIVE HUMIDITY: 19 TO 24 PERCENT. * WINDS: NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH. * DISPERSIONS: 90 TO 95 TODAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS AND STRONG NORTHWEST WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ALZ051>062-260315- /O.COR.KMOB.FW.W.0014.140325T1800Z-140325T2300Z/ /O.COR.KMOB.FW.A.0004.140326T1700Z-140327T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- 553 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHWEST ALABAMA DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SOUTHWEST ALABAMA DUE TO DUE TO POTENTIAL OF A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060...061 AND 062. * RELATIVE HUMIDITY: 19 TO 24 PERCENT TODAY AND NEAR 20 PERCENT ON WEDNESDAY. * WINDS: NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH. * DISPERSIONS: 95 TO 105 TODAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...DRY FUELS AND STRONG NORTHWEST WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. THE FIRE WEATHER WATCH ON WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
257 WWUS84 KMOB 252019 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 319 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA HAS BEEN UPGRADED TO A RED FLAG WARNING AND EXPANDED INTO SOUTHEAST MISSISSIPPI...AND MOST OF SOUTHWEST ALABAMA...DUE TO A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY... .STRONG HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST WEDNESDAY...RESULTING IN CRITICALLY LOW DAYTIME HUMIDITY AND STRONG NORTHWESTERLY MIXED LAYER FLOW AREA-WIDE. ALZ051>062-261230- /O.UPG.KMOB.FW.A.0004.140326T1700Z-140327T0000Z/ /O.NEW.KMOB.FW.W.0015.140326T1700Z-140326T2300Z/ /O.CON.KMOB.FW.W.0014.000000T0000Z-140325T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- 319 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT WEDNESDAY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA DUE TO EXPECTED LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060...061 AND 062. * RELATIVE HUMIDITY: 19 TO 24 PERCENT TODAY AND NEAR 20 PERCENT ON WEDNESDAY. * WINDS: NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH...AND NORTH 5 TO 10 MPH WEDNESDAY * DISPERSIONS: 95 TO 105 TODAY...20S AND 30S WEDNESDAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...DRY FUELS AND STRONG NORTHWEST WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. THE FIRE WEATHER WATCH ON WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MSZ067-075-076-078-079-261230- /O.NEW.KMOB.FW.W.0015.140326T1700Z-140326T2300Z/ /O.CON.KMOB.FW.W.0014.000000T0000Z-140325T2300Z/ WAYNE-PERRY-GREENE-STONE-GEORGE- 319 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR PORTIONS OF SOUTHWEST MISSISSIPPI DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT WEDNESDAY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA DUE TO EXPECTED LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 067...075...076...078 AND 079. * RELATIVE HUMIDITY: 19 TO 24 PERCENT. * WINDS: NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH. * DISPERSIONS: 90 TO 95 TODAY...20S AND 30S WEDNESDAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS AND STRONG NORTHWEST WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ALZ063-064-FLZ001>006-252300- /O.CON.KMOB.FW.W.0014.000000T0000Z-140325T2300Z/ LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- 319 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR SOUTHWEST ALABAMA DUE TO MARGINALLY LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... * AFFECTED AREA...FIRE WEATHER ZONES 063 AND 064. FIRE WEATHER ZONES 001...002...003...004...005 AND 006. * RELATIVE HUMIDITY: 19 TO 24 PERCENT. * WINDS: NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH. * DISPERSIONS: 90 TO 95 TODAY...20S AND 30S WEDNESDAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS AND STRONG NORTHWEST WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 4:30 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, Mar 24, 4:30 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT MON MAR 24 2014
.SHORT TERM [TODAY AND TONIGHT]...WEATHER MAPS EARLY THIS MORNING
SHOW A STEADY EASTWARD STREAM OF CLOUDS FROM TEXAS TO OFF THE
SOUTHEAST COAST. THESE CLOUDS ARE EMBEDDED IN A NEARLY FLAT HIGH
LEVEL FLOW AND JET STREAM MAXIMUM. UPSTREAM...NEXT IMPULSE SEEN
DIVING SOUTHEAST OVER THE ROCKIES. AT THE SURFACE...COLD FRONT WAS
POSITIONED ACROSS THE NORTHERN HALF OF THE GULF...WHERE RADAR SHOWS
SCATTERED SHOWERS MOVING EASTWARD. FOR TODAY...THE FORECAST CALLS FOR
UPSTREAM IMPULSE TO ADVANCE QUICKLY INTO THE LOWER MISSISSIPPI RIVER
VALLEY BY LATE AFTERNOON. MID LEVEL HEIGHT FALLS FROM THE APPROACHING
IMPULSE RESULTS IN A WEAK...SURFACE INVERTED TROF TO EXTEND
NORTHWARD FROM A WEAK FRONTAL WAVE OF SURFACE LOW PRESSURE DEVELOPING
OVER THE EASTERN GULF. CONSIDERING THIS TROF AND THE FORECAST AREA
BEING ON THE SOUTH SIDE AND FAVORED REGION OF A 120 TO 130 KNOT HIGH
LEVEL JET STREAK OVER THE MID SOUTH...ENOUGH ASCENT FAVORS
MAINTAINING A SMALL CHANCE OF SHOWERS OVER THE SOUTHERN ZONES. THE
HIGHER MOISTURE AXIS THOUGH IS ORIENTED OVER THE COASTAL
WATERS...NORTH OF THE FRONTAL BOUNDARY/LOW. SO ANY PRECIPITATION
AMOUNTS LOOK TO BE LIGHT. HIGH TEMPERATURES TODAY RANGE FROM 63 TO
68. HIGH LEVEL ENERGY SWINGS EASTWARD TO OUR NORTH TONIGHT...WITH
SURFACE HIGH PRESSURE BUILDING FROM THE NORTHWEST. A SMALL CHANCE OF
SHOWERS WILL BE MAINTAINED SOUTHEAST OF I-65 TONIGHT UNTIL THE ENERGY
TO THE NORTH MOVES OUT AND MORE TO THE EAST. OVERNIGHT LOWS FORECAST
IN THE MID/UPPER 30S FAR NORTHERN ZONES...LOWER 40S CENTRAL ZONES TO
46/51 CLOSEST TO THE COAST. /10
[TUESDAY THROUGH WEDNESDAY NIGHT]...THE STRONG REINFORCING COLD
FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE SOUTHERN GULF OF MEXICO
ON TUESDAY AS A POWERFUL UPPER SHORTWAVE DIGS SOUTH OVER THE EASTERN
CONUS. THIS SHORTWAVE WILL THEN MOVE EASTWARD OVER THE WESTERN
ATLANTIC TUESDAY NIGHT...WITH A LARGE 1030 MB SURFACE HIGH PRESSURE
BUILDING ACROSS THE EASTERN CONUS. IN FACT...THIS HIGH PRESSURE WILL
EXTEND ALL THE WAY FROM SOUTHEAST CANADA TO THE SOUTHERN GULF OF
MEXICO. THIS WILL KEEP THE FORECAST AREA RAIN FREE ON TUESDAY...WITH
VERY COLD TEMPERATURES FILTERING INTO THE REGION. HIGHS ON TUESDAY
WILL BE IN THE LOW TO MID 60S. LOWS TUESDAY NIGHT WILL RANGE FROM 28
TO 33 DEGREES NORTH OF A LINE FROM WIGGINS MS TO CRESTVIEW FL...WITH
MID TO UPPER 30S SOUTH TO THE COAST. WITH THE NORTH-SOUTH AXIS OF A
SURFACE HIGH PRESSURE RIDGE BISECTING THE FORECAST AREA AND
DECOUPLING LATE TUESDAY NIGHT...EXPECT WINDS TO LOWER JUST ENOUGH
FOR AREAS TO WIDESPREAD FROST TO FORM NORTH OF THE I-10 CORRIDOR...
WITH PATCHY FROST TO THE SOUTH. TEMPERATURES RIGHT ALONG THE BEACHES
SHOULD BE IN THE LOWER 40S.
THE SURFACE HIGH WILL THEN MOVE EASTWARD TOWARD THE EAST COAST OF
THE U.S. ON WEDNESDAY...WITH A SOUTHEASTERLY RETURN WIND FLOW
SETTING UP OVER THE FORECAST AREA BY LATE WEDNESDAY AFTERNOON
THROUGH THE OVERNIGHT HOURS. THE DRY PERIOD WILL PERSIST THROUGH
WEDNESDAY NIGHT. HIGH TEMPERATURES ON WEDNESDAY WILL ONLY MANAGE TO
CLIMB INTO THE LOWER 60S. LOWS WEDNESDAY NIGHT WILL RANGE FROM 39 TO
45 DEGREES INLAND AREAS...AND FROM 45 TO 50 DEGREES ACROSS THE
COASTAL SECTIONS. /22
.LONG TERM [THURSDAY THROUGH MONDAY]...THE SOUTHEAST RETURN FLOW
ON THE BACKSIDE OF THE DEPARTING SURFACE HIGH WILL BRING GULF
MOISTURE BACK INTO THE REGION ON THURSDAY. THIS MOISTURE WILL BE IN
PLACE ON FRIDAY AS AN INVERTED SURFACE TROUGH MOVES EASTWARD ACROSS
THE LOWER MISSISSIPPI RIVER REGION. AT THE SAME TIME...THERE WILL BE
A SERIES OF WEAK UPPER DISTURBANCES MOVING THROUGH THE BASE OF A
BROAD CENTRAL CONUS UPPER TROUGH OVER THE FORECAST AREA. WE WILL SEE
A RETURN OF ISOLATED TO SCATTERED RAIN SHOWERS ON THURSDAY...WITH
NUMEROUS RAIN SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.
THIS PRECIPITATION WILL THEN MOVE EAST OF THE REGION SATURDAY
MORNING AS A WEAK COLD FRONT SLIPS THROUGH THE AREA IN THE WAKE OF
THE DEPARTING INVERTED SURFACE TROUGH. WE WILL SEE A GRADUAL WARMING
TREND WITH HIGHS CLIMBING BACK INTO THE LOWER TO MID 70S FRIDAY
THROUGH MONDAY. /22
&&
.AVIATION [24.12Z KMOB/KBFM AND KPNS TAF ISSUANCE]...VFR CONDITIONS
FORECAST WITH CLOUD BASES FORECAST AT MID TO HIGH LEVELS TODAY. VSBY
OK. LIGHT NORTHEAST WINDS THIS MORNING BECOME VARIABLE INTO THE
AFTERNOON AS A WEAK PRESSURE TROF FORMS. A CHANCE OF -SHRA. /10
&&
.MARINE...LATEST DATA COLLECTION PLATFORMS SHOW A STRONG NORTHEAST
WIND FLOW. THUS...NO CHANGES TO SMALL CRAFT ADVISORIES. WINDS
DECREASE BELOW ADVISORY CRITERIA LATE MORNING AND SEAS SUBSIDE
AFTERWARD AS A WEAK PRESSURE TROF FORMS THROUGH THE AFTERNOON. A
STRONG RIDGE OF HIGH PRESSURE BUILDS EASTWARD OUT OF THE PLAINS ON
TUESDAY...RESULTING IN A STRENGTHENING OFFSHORE FLOW. SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED FOR TUESDAY. ADVISORIES POSSIBLY
CONTINUING INTO TUESDAY NIGHT FOR THE OFFSHORE ZONES. SEAS TRENDING
HIGHER. A NORTHEAST TO EASTERLY FLOW FORECAST ON WEDNESDAY WITH
LOWER SEAS AS THE HIGH SHIFTS ACROSS THE APPALACHIANS. BY
THURSDAY...THE PRESSURE DIFFERENCE BETWEEN THE HIGH OFF THE EAST
COAST AND A DEEP FRONTAL LOW LIFTING NORTHEAST UP ACROSS THE UPPER
MIDWEST RESULTS IN A STRENGTHENING ONSHORE FLOW AND BUILDING SEAS.
/10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 41 66 35 61 / 30 20 00 00 00
PENSACOLA 64 46 66 39 61 / 40 30 00 00 00
DESTIN 63 51 66 41 61 / 40 40 00 00 00
EVERGREEN 67 41 64 31 62 / 20 10 00 00 00
WAYNESBORO 65 35 63 30 61 / 10 05 00 00 00
CAMDEN 66 39 62 30 60 / 10 10 00 00 00
CRESTVIEW 67 44 68 33 63 / 20 20 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM MONDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, Mar 24, 5:03 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 503 AM CDT MON MAR 24 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 503 AM CDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LATEST FORECAST CONTINUES TO CALL FOR THE POTENTIAL OF FREEZING TEMPERATURES OVER THE NORTHERN HALF OF THE FORECAST AREA WEDNESDAY MORNING. CONSIDERING THIS...ALONG WITH TEMPERATURES DOWN INTO THE THIRTIES NORTH OF THE BEACHES...WIDESPREAD FROST IS POSSIBLE IN AREAS WHERE WIND BECOMES LIGHT WEDNESDAY MORNING. THESE CONDITIONS WILL BE DETRIMENTAL TO UNPROTECTED EARLY SPRING PLANTINGS OF TENDER GARDEN VEGETABLES. FOR THURSDAY...A STRENGTHENING SOUTHEAST FLOW AND ASSOCIATED ELEVATED SURF OVER THE BEACHES...BRINGS A POTENTIAL INCREASE IN RIP CURRENT ACTIVITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-251100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 503 AM CDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONTINUES THROUGH MID MORNING DUE TO STRONG NORTHEAST FLOW. WINDS DECREASE BELOW ADVISORY CRITERIA LATE MORNING INTO THE AFTERNOON AS THE AXIS OF A WEAK SURFACE TROUGH FORMS NEARBY OVER THE CENTRAL GULF COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG RIDGE OF SURFACE HIGH PRESSURE BUILDS EASTWARD OUT OF THE PLAINS ON TUESDAY...RESULTING IN A STRENGTHENING OFFSHORE FLOW. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR TUESDAY. ADVISORIES POSSIBLY CONTINUING INTO TUESDAY NIGHT FOR THE OFFSHORE ZONES. SEAS TRENDING HIGHER. A DECREASE IN NORTHEAST TO EASTERLY FLOW FORECAST IS EXPECTED ON WEDNESDAY ALONG WITH LOWER SEAS...AS THE HIGH SHIFTS EAST ACROSS THE APPALACHIANS. BY THURSDAY...THE PRESSURE DIFFERENCE BETWEEN THE HIGH OFF THE EAST COAST AND A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST UP ACROSS THE UPPER MIDWEST RESULTS IN A STRENGTHENING SOUTHEAST FLOW AND A RETURN TO HIGHER SEA STATES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:11 PM CDT | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
| Mar 24, 3:34 PM CDT | Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 12 hr |
| Mar 24, 4:13 PM CDT | Small Craft Advisory | MOB | 39 hr |
Nearby
Red Flag Warnings in Alabama, 2014Red Flag Warnings in Mississippi, 2014Red Flag Warnings in Florida, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.